Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 32, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 15, 2018, 9:29 PM CDT for Lafourche Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2018, 9:29 PM CDT (02:29 UTC)
- Expired
- May 15, 2018, 10:00 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1617 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WUUS54 KLIX 160229
SVRLIX
LAC057-160300-
/O.NEW.KLIX.SV.W.0032.180516T0229Z-180516T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
929 PM CDT TUE MAY 15 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southeastern Lafourche Parish in southeastern Louisiana...
* Until 1000 PM CDT.
* At 929 PM CDT, a severe thunderstorm was located over Leeville, or
13 miles southeast of Galliano, moving southwest at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Leeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2910 9025 2913 9023 2916 9028 2916 9026
2917 9026 2918 9028 2918 9027 2920 9026
2919 9027 2926 9030 2927 9033 2935 9028
2928 9009 2927 9011 2916 9010 2909 9022
TIME...MOT...LOC 0229Z 022DEG 20KT 2925 9022
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 4:03 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, May 15, 4:03 PM CDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
403 PM CDT Tue May 15 2018
.SYNOPSIS...
Latest surface analysis showed an elongated weak low over
northeast Gulf of Mexico. Weak surface winds were generally
northerly, except south of sea breeze front over the Mississippi
Coast this afternoon. Surface dewpoints were generally in the mid
60s. Upper air analysis showed a low over Florida Panhandle and
northeast Gulf of Mexico and ridge axis from northwest Gulf of
Mexico across the forecast area to northern Alabama. Another short
wave was noted from southern Missouri to northwest Arkansas.
Precipitable water fields were generally 1.5 to 1.7 inches across
Louisiana and Mississippi.
&&
.DISCUSSION...
A relatively dry period will finally see sparse coverage
increasing. The change will occur with a short wave over Arkansas
diving southeast on Wednesday. 5h temperatures will decrease from
-9c to -10/-11c across northeast parts of forecast tomorrow.
Surface heating and cooling aloft may allow better coverage of
convection across the north and east zones tomorrow. Slightly
lower afternoon temps 88f to 93f are expected with an increase in
cloud cover.
Models remain consistent at not developing the surface low over
the northeast gulf as entrainment of dry air on the west and south
side of the upper level low will continue to starve the system.
The close proximity of the low will maintain the slightly higher
rain chances across the east zones through the week. The only
issue with afternoon convection will be the possibility that one
or two become strong or even severe each day. Numbers supporting
downburst possibly damaging winds remain on Wednesday but with
somewhat lowered rain chances late in the day.
A very normal summertime diurnal rhythm of showers and
thunderstorms should continue well into next week as well.
&&
.AVIATION...
VFR conditions will prevail through the period with winds 10 knots
or less and mostly clear skies. Can't rule out an isolated shower
or thunderstorm during the afternoon hours today and tomorrow, but
chances at any specific location are too low to include in the
TAFs at this time. Will need to handle any convection near the
terminals with short term amendments. 95/DM
&&
.MARINE...
The doldrums of a benign conditions on the coastal waters through
the end of the week, as it appears the low pressure in the
eastern Gulf of Mexico will remain well east of us. Onshore flow
will tend to strengthen a little over the weekend, but still
remain below headline criteria. 18
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Mississippi River at Red River Landing flooding.
Monitoring potential tropical/subtropical low pressure
development over eastern Gulf next few days.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 92 67 90 / 10 30 30 40
BTR 71 93 69 93 / 10 30 20 30
ASD 70 93 70 93 / 10 30 30 30
MSY 74 92 73 92 / 10 30 20 30
GPT 70 93 72 93 / 20 30 30 40
PQL 67 93 69 93 / 20 40 30 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, May 15, 10:21 AM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1021 AM CDT Tue May 15 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-160330- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1021 AM CDT Tue May 15 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this afternoon and early this evening, especially east of a McComb to Houma line. An isolated strong or even severe thunderstorm is possible. The main hazard would be strong downburst winds. A river flood warning remains in effect along the Mississippi River near Red River. Refer to the latest river flood statements for more details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered showers and thunderstorms will be possible each day Wednesday through Monday. An isolated strong or even severe thunderstorm will be possible. The main hazard would be strong downburst winds. A river flood warning will remain in effect along the Mississippi River near Red River. Refer to the latest river flood statements for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 15, 7:19 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
719 PM CDT TUE MAY 15 2018
LAZ061>064-069-070-160100-
Lower Plaquemines LA-Orleans LA-Upper St. Bernard LA-
Lower St. Bernard LA-Upper Plaquemines LA-Upper Jefferson LA-
719 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. BERNARD...ORLEANS...
NORTH CENTRAL JEFFERSON AND NORTHWESTERN PLAQUEMINES PARISHES UNTIL
800 PM CDT...
At 719 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Shell Beach to near East New Orleans. Movement
was southwest at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
New Orleans, Metairie, Chalmette, Harvey, East New Orleans,
Timberlane, Belle Chasse, Marrero, Jefferson, Gretna, Harahan,
Westwego, Violet, Terrytown, Meraux, Bridge City, Poydras, Shell
Beach, Arabi and Elmwood.
LAT...LON 2998 9022 3002 9013 3003 9003 3006 9003
3004 9000 3012 8990 3005 8981 3000 8985
2994 8984 2993 8980 2996 8973 2995 8971
2992 8975 2988 8972 2987 8968 2987 8961
2985 8958 2960 8978
TIME...MOT...LOC 0019Z 048DEG 12KT 2986 8970 3004 8991Special weather statement, May 15, 8:57 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
857 PM CDT TUE MAY 15 2018
LAZ067-068-160300-
Lower Jefferson LA-Lower Lafourche LA-
857 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFOURCHE AND
SOUTHEASTERN JEFFERSON PARISHES UNTIL 1000 PM CDT...
At 856 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Golden Meadow, or 14 miles east of Galliano,
moving southwest at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Golden Meadow and Leeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2927 9031 2922 9041 2957 9012 2950 9000
2938 9000 2936 8998 2927 9004 2931 9013
2920 9008 2926 9005 2919 9006 2909 9024
TIME...MOT...LOC 0156Z 029DEG 16KT 2947 9007The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:19 PM CDT | Special Weather Statement | LIX | Orleans | 41 min |
| May 15, 8:57 PM CDT | Special Weather Statement | LIX | Jefferson | 63 min |
| May 15, 10:28 PM CDT | Special Marine Warning | LIX | 62 min | |
| May 16, 12:03 AM CDT | Special Marine Warning | LIX | 42 min | |
| May 16, 12:05 AM CDT | Special Marine Warning | LIX | 55 min | |
| May 16, 1:39 PM CDT | Special Marine Warning | LIX | 66 min | |
| May 16, 3:33 PM CDT | Special Marine Warning | LIX | 57 min | |
| May 16, 4:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| May 16, 5:09 PM CDT | Special Marine Warning | LIX | 36 min | |
| May 16, 5:34 PM CDT | Special Marine Warning | LIX | 26 min | |
| May 16, 5:40 PM CDT | Special Weather Statement | LIX | Lafourche | 35 min |
| May 16, 5:41 PM CDT | Special Weather Statement | LIX | Jefferson | 34 min |
| May 16, 5:43 PM CDT | Special Weather Statement | LIX | Jefferson | 32 min |
| May 16, 5:45 PM CDT | Special Marine Warning | LIX | 30 min | |
| May 16, 6:02 PM CDT | Special Marine Warning | LIX | 43 min | |
| May 16, 6:41 PM CDT | Special Marine Warning | LIX | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.